This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Best time of day to take an antidepressant if suffering from insomnia?
I've been taking Prozac (20mg per day) for about a year now. I
am, through family heredity, an insomniac also. I understand .
that insomnia (in the early morning hours esp.) is a byproduct of
depression, but I would think the Prozac should have helped the
overall problem with this better. Am I taking it at the wrong
time of day? I take it in the morning when I wake up with my
vitimans, etc. I don't want to make any quick changes in my routine,
but should I gradually work out a schedule to take it at night,
instead? Does this work best for most patients? Or does it (the
Prozac)have anything to do with my increased insomnia over the last
year at all?
Thank you SOOOO much for your input and help!!! I look forward
to seeing any helpful info. you may have posted on this site.
Insomnia is not an uncommon side effect of PROZAC. This side effect often continues for the first few weeks but usually decreases.
Taking PROZAC in the morning as you are doing usually reduces this side effect, if the insomnia is due to your antidepressant.
Insomnia maybe due to other medical illnesses or medication. If your insomnia continues your psychiatrist may consider an alternative medication and further medical workup of your sleep disorder.
This response is being provided for general informational purposes only & should not be considered medical advice or consultation. Always check with your personal physician when you have a question pretaining to your health. If you wish to see someone in the Henry Ford Health System contact (313)874-6680
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.